Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Tallahassee, FL

January 1, 200912 counties in Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this red flag warning at Jan 1, 2009, 2:19 PM EST for 12 counties in Georgia; Henry County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2009, 2:19 PM EST (19:19 UTC)
Expired
Jan 1, 2009, 6:00 PM EST
In force
4 hr
Issued by
NWS Tallahassee, FL

Counties Henry County, AL, Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Irwin County, GA, Lee County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2162 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 011919
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 PM EST THU JAN 1 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON FOR EXTREME SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST
AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 25 PERCENT...

.A DRY AIR MASS WILL CONTINUE TO POSE A FIRE WEATHER HAZARD
ACROSS THE WARNING AREA FOR THE REMAINDER OF THIS AFTERNOON.

ALZ067-GAZ120>131-012300-
/O.NEW.KTAE.FW.W.0001.090101T1919Z-090101T2300Z/
HENRY-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-
TURNER-TIFT-BEN HILL-IRWIN-
219 PM EST THU JAN 1 2009 /119 PM CST THU JAN 1 2009/

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 1, 9:35 AM EST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 1, 9:35 AM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 AM EST THU JAN 1 2009

.UPDATE...RECENTLY ANIMATED WATER VAPOR LOOP SHOWED MAINLY ZONAL
FLOW ACROSS THE SOUTHEAST WITH A FEW IMPULSES EMBEDDED WITHIN THE
SOUTHERN STREAM NEAR THE TX COAST AND OVER THE NWRN GOM. PLENTY OF
MID TO UPPER-LEVEL MOISTURE CONTINUES TO STREAM EAST ACROSS THE
NORTH-CENTRAL GOM AND THE GULF COAST STATES THIS MORNING. AT THE
SURFACE...THE MORNING ANALYSIS SHOWED HIGH PRESSURE CENTERED WELL
NORTH-NORTHEAST OF THE LOCAL FORECAST AREA AND A COLD FRONT
EXTENDING EAST TO WEST ACROSS THE SRN FL PENINSULA AND THE SOUTH-
CENTRAL GOM. TOWARD THE TAIL-END OF THE THIS FRONTAL BOUNDARY THERE
WAS A WEAK LOW CENTERED JUST OFF THE TX COAST. OVERNIGHT LOWS
EARLIER THIS MORNING WERE NOT AS COOL AS FORECAST OVER THE PAST
COUPLE OF DAYS. THE LOWS ENDED UP RANGING FROM THE UPPER 30S TO
LOWER 40S ACROSS THE CWA. THIS WAS LIKELY DUE TO THE INCREASING
CLOUD COVERAGE AND HIGHER THAN EXPECTED WINDS THROUGH THE NIGHT.
FOR THE REST OF THE DAY...EXPECT INCREASING CLOUD COVERAGE WITH
HIGHS ONLY EXPECTED TO REACH THE UPPER 50S TO LOWER 60S. OUTSIDE
OF A FEW MINOR TWEAKS IN THE GRIDS...THE PREVIOUS FORECAST PACKAGE
IS ON TRACK AND NO UPDATES WILL BE NECESSARY AT THIS TIME.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH LATE THIS EVENING
WITH MID TO HIGH LEVEL CLOUDS INCREASING FROM SW TO NE ACROSS THE
REGION. WINDS WILL VEER FROM NE-E THIS MORNING TO SE THIS
AFTERNOON...AND CONTINUE THROUGH TONIGHT. SPEEDS WILL INCREASE TO
10-15 KT AND GUSTY BY LATE MORNING AND PERSIST UNTIL LATE AFTERNOON
BEFORE DIMINISHING TO AROUND 5 KT. CIGS WILL LOWER TO MVFR BY FRIDAY
MORNING AT MOST TERMINALS AS A WARM FRONT APPROACHES FROM THE S.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
     KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
     NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
     20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
     20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
     20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
     TO 60 NM.

&&

UPDATE...GIBBS
AVIATION...JAMSKI
Hazardous weather outlook, Jan 1, 5:35 AM EST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 AM EST THU JAN 1 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-020900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
535 AM EST THU JAN 1 2009 /435 AM CST THU JAN 1 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A TIGHT PRESSURE GRADIENT BEHIND A DEPARTING COLD FRONT WILL
RESULT IN ELEVATED NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS THE
NORTHEAST GULF OF MEXICO THROUGH THE MORNING HOURS WITH WINDS
AND SEAS SUBSIDING TO CAUTIONARY LEVELS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SEVERAL WEAK SYSTEMS ARE EXPECTED TO BRING PERIODIC SHOWERS TO THE
REGION THROUGH THE UPCOMING WEEKEND. GENERALLY THESE SHOWERS ARE
EXPECTED TO BE ON THE LIGHT SIDE WITH NO SIGNIFICANT ACCUMULATIONS.
THE RAIN MAY BE JUST ENOUGH TO RESULT IN SOME MINOR RISES ALONG
AREA RIVERS AND STREAMS INTO EARLY NEXT WEEK. HOWEVER...AT THIS
TIME...NO SIGNIFICANT FLOODING CONCERNS ARE ANTICIPATED.

THERE ARE SOME INDICATION THAT THE OVERALL PATTERN WILL FAVOR A
TURN BACK TO COLDER CONDITIONS DURING THE MIDDLE OF NEXT WEEK WITH
THE PASSAGE OF A STRONG COLD FRONT TUESDAY OR TUESDAY NIGHT. THE
DETAILS AND STRENGTH OF THIS FRONT ARE STILL OF LOW CONFIDENCE...
HOWEVER THERE IS A CHANCE FOR A ROUND OF STRONGER THUNDERSTORMS
WITH IT PASSAGE. THERE IS STILL PLENTY OF TIME TO WATCH THE
EVOLUTION OF THIS SYSTEM AS THE DETAILS BECOME MORE CLEAR OVER THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE UPCOMING
WEEKEND.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

Nearby

Red Flag Warnings in Georgia, 2009Red Flag Warnings in Alabama, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.